Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 44, NWS Des Moines, IA

August 7, 2007Audubon County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 7, 2007, 12:10 AM CDT for Audubon County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 12:10 AM CDT (05:10 UTC)
Expired
Aug 7, 2007, 3:30 AM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

County Audubon County, IA

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2407 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
2.8
Supercell composite
22.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 070511
FFWDMX
IAC009-070830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  AUDUBON COUNTY IN WEST CENTRAL IOWA...

* UNTIL 330 AM CDT

* AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS MOVING OUT OF NEBRASKA THAT WILL BE MOVING OVER      
  AREAS ALREADY HAVING HAD FLASH FLOODING FROM THUNDERSTORMS AND     
  PRODUCE ADDTIONAL FLASH FLOODING OVER THE WARNED AREA.


* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUDUBON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4181 9506 4182 9478 4154 9475 4155 9501
TIME...MOT...LOC 0510Z 180DEG 0KT 4167 9492

$$
1 follow-up statement
000 
WGUS73 KDMX 070644
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
143 AM CDT TUE AUG 7 2007

IAC009-070653-
AUDUBON IA-
143 AM CDT TUE AUG 7 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR AUDUBON COUNTY...

THUNDERSTORMS WHICH EARLIER IN THE EVENING PRODUCED FLASH FLOODING 
HAVE MOVED OUT OF THE COUNTY AND ADDITIONAL HEAVY RAINS ARE NOT 
EXPECTED OVERNIGHT.

LAT...LON 4181 9506 4182 9478 4154 9475 4155 9501
TIME...MOT...LOC 0643Z 180DEG 0KT 4167 9492

$$

FORSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 12:03 AM CDT, 7 minutes earlier.

Area forecast discussion, Aug 7, 12:03 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE DES MOINES IA
1203 AM CDT TUE AUG 7 2007

.DISCUSSION...
ACTIVE PATTERN WL CONT THRU THE NEXT 48 HRS OR SO AS IA REMAINS IN
THE RING OF FIRE.  MCV MOVG THRU NERN NEBRASKA EVIDENT ON SAT PIX
THIS AFTN WL DRFT EWD SLOWLY OVR NGT INTO WED MRNG.  EXPECT DVLPMT
OVR NIGHT WITH THAT FEATURE.  MOISTURE TRANSPORT INTO THE AREA WED
AFTN INTO THE OVR NGT HOURS WL CONTINUE THE CHANCE INTO WED NGT.
EXPECT UPR HIGH TO BUILD FARTHER NWD AND PUSH THE ACTIVTY NORTH OF
IA BY THU AFTN INTO THE FIRST OF NXT WK.  AFTER DEALING WITH THE
PCPN CHCS OVR THE NXT 48 HRS, WX WILL BE QUITE WITH THE DOG DAYS OF
SUMMER CONTINUING.  HIGHS IN THE UPPER 80S AND 90S WITH LOWS IN THE
LOW TO MID 70S.  ATTM FEEL THAT THE HEAT INDX WILL REMAIN BLO
CRITERIA BY A FEW DEGREES THRU FCST PD.

&&

.AVIATION...08/00Z

HEAVY RAINFALL HAS SHIFTED FARTHER SOUTH ACROSS THE EXTREME SOUTHERN
TIER OF COUNTIES IN IA. AS CLEARING OVER NORTHERN IOWA HAS LED TO
PERIODS OF IFR FOG ALREADY HAVE PLACED IFR VSBYS OVERNIGHT AS DO NOT
EXPECT CONDITIONS TO IMPROVE FOR THE NEAR TERM. OTTUMWA WILL SEE
VCTS AFT 08Z THROUGH AT LEAST 10Z AND CONVECTION SHIFTS SOUTHEAST.
BY LATE MORNING TUESDAY NEXT WAVE FROM PLAINS HAS A GOOD CHANCE OF
MORE CONVECTION OVER THE AREA AND HAVE PLACE PROB30S OR TEMPOS IN
MOST OF THE TERMNALS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...RUSSELL
Hazardous weather outlook, Aug 6, 12:04 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1204 PM CDT MON AUG 6 2007

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-071715-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1204 PM CDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT THUNDERSTORMS TO DEVELOP OVER MUCH OF CENTRAL IOWA THIS
AFTERNOON WITH A FEW SEVERE STORMS POSSIBLE. DAMAGING WINDS TO 65
MPH WITH BE THE PRIMARY THREAT HOWEVER NICKEL SIZED HAIL AND AN
ISOLATED TORNADO ARE ALSO POSSIBLE. CHANCES WILL CONTINUE TONIGHT.
SOME OF THESE STORMS WILL LIKELY PRODUCE TORRENTIAL AND
POTENTIALLY FLOODING RAINS. AMOUNTS OF ONE TO THREE INCHES ARE
POSSIBLE...AND EVEN HIGHER LOCALLY. THERE IS ALSO A SLIGHT RISK OF
SEVERE WEATHER WITH THE PRIMARY THREAT DAMAGING WINDS.

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS ARE NOT EXPECTED TO CHANGE MUCH UNTIL POSSIBLY THURSDAY
WITH MAINLY LATE AFTERNOON AND NIGHTTIME THUNDERSTORM CHANCES
STAYING IN THE FORECAST. WITH TROPICAL CONDITIONS STILL IN PLACE...ANY
STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS
AND FLOODING. SOME LOCATIONS MAY TOTAL FIVE DAY RAINFALL AMOUNTS
FROM FOUR TO EIGHT INCHES BY WEDNESDAY NIGHT. A FEW STORMS MAY
ALSO BE SEVERE WITH DAMAGING WINDS STILL THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF HEAVY RAINS AND FLOODING WILL BE ESPECIALLY BENEFICIAL
THROUGH AT LEAST MIDWEEK. SPOTTER ACTIVATION FOR SEVERE WEATHER
MAY ALSO BE NEEDED A FEW TIMES.

IAZ004>007-015>017-071715-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
1204 PM CDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE RATHER LOW CHANCES FOR THUNDERSTORMS OVER ALL BUT
NORTHERN IOWA TODAY. HOWEVER CHANCES WILL INCREASE GREATLY LATER
TONIGHT. SOME OF THESE STORMS WILL LIKELY PRODUCE TORRENTIAL AND
POTENTIALLY FLOODING RAINS. AMOUNTS OF ONE TO THREE INCHES ARE
POSSIBLE...AND EVEN HIGHER LOCALLY. THERE IS ALSO A SLIGHT RISK OF
SEVERE WEATHER WITH THE PRIMARY THREAT DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS ARE NOT EXPECTED TO CHANGE MUCH UNTIL POSSIBLY THURSDAY
WITH MAINLY LATE AFTERNOON AND NIGHTTIME THUNDERSTORM CHANCES
STAYING IN THE FORECAST. WITH TROPICAL CONDITIONS STILL IN PLACE...ANY
STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS
AND FLOODING. SOME LOCATIONS MAY TOTAL FIVE DAY RAINFALL AMOUNTS
FROM FOUR TO EIGHT INCHES BY WEDNESDAY NIGHT. A FEW STORMS MAY
ALSO BE SEVERE WITH DAMAGING WINDS STILL THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF HEAVY RAINS AND FLOODING WILL BE ESPECIALLY BENEFICIAL
THROUGH AT LEAST MIDWEEK. SPOTTER ACTIVATION FOR SEVERE WEATHER
MAY ALSO BE NEEDED A FEW TIMES.

In the hours before

Local storm report, Aug 6, 8:49 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON AUG 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     1 NW GRISWOLD           41.25N 95.16W
08/06/2007  E60 MPH          CASS               IA   TRAINED SPOTTER

&&

BF
Local storm report, Aug 6, 9:00 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT MON AUG 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND DMG     3 NNE GRISWOLD          41.27N 95.12W
08/06/2007                   CASS               IA   STORM CHASER

            SIGNIFICANT SIZED TREE DOWN OVER ROAD AT 560TH AND M56.

&&

RVACHALE
Local storm report, Aug 6, 10:21 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT MON AUG 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      GRISWOLD                41.23N 95.14W
08/06/2007                   CASS               IA   LAW ENFORCEMENT

            FOUR FEET OF WATER IN THE AREA WITH WATER RUNNING OVER
            HIGHWAYS

&&

GFORSTER
Local storm report, Aug 6, 10:58 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT MON AUG 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     GRISWOLD                41.23N 95.14W
08/06/2007                   CASS               IA   TRAINED SPOTTER

            TREE BLOCKING ROAD AND POWER LINES DOWN.

&&

RVACHALE
Local storm report, Aug 6, 11:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT MON AUG 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      2 SE KIMBALLTON         41.61N 95.05W
08/06/2007                   AUDUBON            IA   LAW ENFORCEMENT

            WATER RUNNING OVER HIGHWAY 173

&&

GFORSTER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:12 PM CDTSevere Thunderstorm WarningDMXCrawford33 min
Aug 6, 8:25 PM CDTSevere Thunderstorm WarningDMXCass65 min
Aug 6, 8:35 PM CDTTornado WarningDMXCass25 min
Aug 6, 8:57 PM CDTTornado WarningDMXCass33 min
Aug 6, 9:08 PM CDTFlash Flood WarningDMXCass3 hr
Aug 6, 9:17 PM CDTSevere Thunderstorm WarningDMXAdams58 min
Aug 6, 9:28 PM CDTFlash Flood WarningDMXAudubon3 hr
Aug 6, 9:31 PM CDTSevere Thunderstorm WarningDMXCass44 min
Aug 6, 9:59 PM CDTFlash Flood WarningDMXGuthrie3 hr
Aug 6, 10:00 PM CDTSevere Thunderstorm WarningDMXAdair41 min
Aug 6, 10:36 PM CDTSevere Thunderstorm WarningDMXHamilton39 min
Aug 6, 10:47 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass43 min
Aug 6, 10:53 PM CDTFlash Flood WarningDMXCarroll3 hr
Aug 6, 11:02 PM CDTFlash Flood WarningDMXGrundy, Hardin3 hr
Aug 6, 11:22 PM CDTSevere Thunderstorm WarningDMXHardin38 min
Aug 6, 11:37 PM CDTFlash Flood WarningDMXCrawford4 hr
Aug 7, 12:07 AM CDTFlash Flood WarningDMXCass3 hr
Aug 7, 12:22 AM CDTFlash Flood WarningDMXBlack Hawk3 hr
Aug 7, 12:55 AM CDTFlash Flood WarningDMXGuthrie3 hr
Aug 7, 5:14 PM CDTSevere Thunderstorm WarningDMXLucas61 min
Aug 7, 5:18 PM CDTSevere Thunderstorm WarningDMXWayne42 min
Aug 7, 5:52 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe38 min
Aug 7, 5:58 PM CDTSevere Thunderstorm WarningDMXWayne47 min
Aug 7, 6:01 PM CDTSevere Thunderstorm WarningDMXTaylor44 min
Aug 7, 6:20 PM CDTSevere Thunderstorm WarningDMXDecatur40 min
Aug 7, 6:50 PM CDTSevere Thunderstorm WarningDMXUnion40 min
Aug 7, 6:58 PM CDTSevere Thunderstorm WarningDMXDecatur47 min

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.